Doctors Lounge - Urology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Urology Answers List

Forum Name: Urology Topics

Question: Dark Patches on penis head HELP


 richard11 - Sun Apr 15, 2007 5:06 pm

Hello

about 8 months ago i noitced this very noticeable dark patch on the under side of my penis which to me is ver visable. original it started as a small dot on the left side and now its on the right side. the patch on the right side is the one that is bothering me as this patch looks quite big it starts from the urethra and goes down to the under side.

at this time i went to see my GP as i was very worried. she to a look at it and said it looks like eczema and gave me some aqueous creme. i was on that for 4 weeks and then went back to see her as it did not help at all instead it just irritated my penis head. she then said that there was nothing me she could do as at the time i was not sexually active so she ruled out an std. until then i have not returned as she tried to make out like it was nothing.

up to this very day the patch is still there and on some days its darker and seems irrited. on other days it looks lighter then comes back again even worse then before. Also when my penis is errect i notice that the skin seems very try that it crackles and then when it goes back flasid again it looks like its really dry and crackly. the rest of the penis is fine.

i also forgot to mention that days when its iritated and goes darker i get slight sting sensations.

ever since this i have not been able to have a sexual relationship as it looks bad to me and im very concious of it. i would also not know how to explain it to a partner.

please help me

thank you
 Dr. Chan Lowe - Sat Apr 21, 2007 7:26 pm

User avatar I would recommend that you see a dermatologist for a diagnosis and treatment.

Without being able to examine you I am not exactly certain what is going on. It is possible that you do have some eczema that is cuasing some inflammatory hyperpigmentation. You may also have a fungal infection of the skin.

Best wishes.
 richard11 - Wed Apr 25, 2007 5:27 pm

Thank You for your response

if it is a fungal infection can you please recommend me something that i can get to clear any fungal infection of the skin.
 Dr. Chan Lowe - Sun Apr 29, 2007 7:23 pm

User avatar Depending on the extent of the infection, there are topical creams as well as oral medicines.

Most of these are prescription medicines.

I generally refrain from recommending specific medicines as I am not able to directly examine you.

Best wishes.
 richard11 - Thu Nov 29, 2007 12:11 pm

Hello

i have been going back and forth to my doctor for the last couple of months and now things have got worse my skin seems to be more dry and peeling the first layer of skin off and the brown patches are expanding. i am also getting really big cuts on my penis head that do not want to heal and are very painful to the point where i can no longer have a sexual replationship.


i have finaly been refered to a dermatoligist which i will see in a couple of weeks time. its taken me this long the be reffered as when i go to my doctor they keep saying nothing is wrong as the cant see anything much apart from some dry skin and tell me to moisterise but i have tried many and it don't seem to help. i think the brown patches on the glans are because of the dry skin but im not sure.

i have put some pictures below please can you tell me what you think it is:

http://img100.imageshack.us/my.php?image=1003776kk4.jpg

http://img136.imageshack.us/my.php?image=1003775gc1.jpg

http://img136.imageshack.us/my.php?image=1003774ct0.jpg

http://img136.imageshack.us/my.php?image=1003772lq4.jpg

please can you help me as i am really desperate to find out what it is.
 richard11 - Mon Dec 03, 2007 3:43 pm

can i please get a reply??????
 Dr. Chan Lowe - Mon Dec 03, 2007 11:23 pm

User avatar Sorry for the delay. This may all still be a fungal infection. Seeing the dermatologist will be very helpful.

Best wishes.
 richard11 - Tue Jan 29, 2008 7:00 am

Hello i saw my dermatologist almost 2 months ago now and he said that he thinks i have psoriasis and prescribed me with elocon 1% ointement and booked me in to see him again in march however the ointement does not work at all. instead when i applie it my skin on the penis head goes red raw on the parths where the first layer of skin has come off completly and will not heal.

Is there anything i can do to get the first layer of skin to heal at the top of the penis head. i have tried clotrimazole cream and also tried tea tree oil diluted in water but it just makes my penis head ven dryer and the patch at the top wont heal skin of it therefore i cant have sex as it just peels of to easy. the skin at the top has been like this for about 5 months now and it wont heal.

please can you help or recomend omething i can ask my dermotolist about.

thank you
 bladetoss86 - Tue Mar 31, 2009 11:04 pm

did u ever find out what it was?
 Dr.M.Aroon kamath - Sun Oct 11, 2009 8:25 pm

User avatar Hi richard11,
One other possibility one should think of is a Fixed Drug Eruption.This can cause the patch to increase everytime you are exposed to the same drug.
 Dr.M.jagesh kamath - Mon Oct 12, 2009 10:23 am

User avatar Hello,The pictures show a clinical impression of candidial balanitis.Most important is to rule out diabetes.Respose to antibiotic internally,and external application of canesten with hydrocortisone might be of great help.Do consult your doctor.The clinical diagnosis of FDE would have been right with the history but the pics are more in favour of moniliasis.
 hockey99 - Tue Nov 10, 2009 9:45 pm

I'm not a doctor but I have something similar, although not as bad and its getting better slowly.

It sounds dumb but my bruising was caused by the toilet seat. You have to analyze everything you do every day. I found that allowing your body to heal is the only cure. Avoid any kind of temperature change hot or cold when you take a shower. Avoid wearing clothes whenever possible. Avoid any kind of erection. You'll have to take up some hobbies to keep your mind off of it!! It takes many months to heal but it does and very very slowly. Its tough, you can't live without walking around. If the large blood vessels are broken witch hazel from the band aid section in the store helps. You can't use it more then once a day though cause the 15% alcohol can irritate the skin.

The bottom line is you have to leave it alone which very difficult when the healing is so slow. You can't see it change from day to day BUT it will absolutely change for the better from month to month. Avoid any kind of movement or "cure" and just try to leave it alone.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us